Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2001, 3:06 PM EDT for Jenkins County, Screven County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2001, 3:06 PM EDT (19:06 UTC)
- Expired
- Jun 14, 2001, 3:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 71 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WUUS52 KCHS 141906 SVRCHS GAC165-251-141930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 306 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JENKINS COUNTY IN EAST CENTRAL GEORGIA. WEST CENTRAL SCREVEN COUNTY IN EAST CENTRAL GEORGIA. * UNTIL 330 PM EDT. * AT 306 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF PERKINS...OR ABOUT 8 MILES NORTHEAST OF MILLEN...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HILLTONIA. WOODCLIFF. DIME SIZE HAIL AND 60 MPH WINDS OR GREATER ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3303 8191 3287 8202 3271 8174 3288 8163 EVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:08 AM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 14, 10:08 AM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1008 AM EDT THU JUN 14 2001 NO SIG CHANGES TO CURRENT FCST. REMAINS OF ALLISON OVR E NC SLOWLY DRIFTING N TODAY WILL KEEP W TO SW WINDS ACROSS CWA AND WATERS. CAP OVR CHS INDICATED ON 12Z CHS SOUNDING WILL BE HARD TO BREAK UNTIL AROUND MAX TEMPS THIS AFTERNOON. .CWF...MINOR CHANGES TO UPDATE FIRST PERIOD WINDS. FCSTID = 23 CHS 92 72 92 73 / 30 30 20 20 SAV 94 72 93 72 / 20 20 30 20 CHL 93 75 93 76 / 30 30 20 20 NBC 92 72 92 73 / 30 30 20 20 RBW 92 71 91 72 / 40 40 30 20 .CHS... GA...NONE. SC...NONE. SLB
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:45 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.